Alert archive / South Dakota / Wind Advisories in 2011
Wind Advisory 12, NWS Aberdeen, SD
NWS Aberdeen, SD issued this wind advisory at May 16, 2011, 3:58 AM CDT for 4 counties in South Dakota. It took effect at May 16, 2011, 10:00 AM CDT. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- May 16, 2011, 3:58 AM CDT (08:58 UTC)
- In effect from
- May 16, 2011, 10:00 AM CDT
- Expired
- May 16, 2011, 9:06 PM CDT
- In force
- 11 hr
- Issued by
- NWS Aberdeen, SD
Counties Campbell County, SD, Corson County, SD, Dewey County, SD, Walworth County, SD
The radar
The Bismarck radar (KBIS), 140 km from the middle of the area, began a volume at 09:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 9.0 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2308 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- 6 m²/s²
- 0-3 km storm-relative helicity
- -44 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
514 WWUS73 KABR 160858 NPWABR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 358 AM CDT MON MAY 16 2011 ...A COOL START TO THE MORNING TRANSITIONS TO A WIND AFTERNOON FOR THE WEST... .LOW PRESSURE ACROSS THE INTERMOUNTIAN WEST AND HIGH PRESSURE TO THE NORTHEAST WILL ALLOW FOR SOUTH/SOUTHEAST WINDS OF 20 TO 35MPH WITH HIGHER GUSTS...DEVELOPING LATE THIS MORNING AND PERSISTING INTO THE EVENING HOURS. SDZ004-009-162100- /O.CAN.KABR.FR.Y.0001.110516T0900Z-110516T1300Z/ /O.NEW.KABR.WI.Y.0012.110516T1500Z-110517T0300Z/ CAMPBELL-WALWORTH- INCLUDING THE CITIES OF...HERREID...MOBRIDGE 358 AM CDT MON MAY 16 2011 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 10 PM CDT THIS EVENING... ...FROST ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 10 PM CDT THIS EVENING. THE FROST ADVISORY HAS BEEN CANCELLED. * GUSTY SOUTH AND SOUTHEAST WINDS UPWARDS OF 45MPH ARE EXPECTED THROUGH THE DAY...DIMINISHING OVERNIGHT TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ MNZ039-046-SDZ005>008-010-011-017>023-037-161000- /O.CAN.KABR.FR.Y.0001.110516T0900Z-110516T1300Z/ TRAVERSE-BIG STONE-MCPHERSON-BROWN-MARSHALL-ROBERTS-EDMUNDS-DAY- FAULK-SPINK-CLARK-CODINGTON-GRANT-HAMLIN-DEUEL-HAND- INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...EUREKA... ABERDEEN...BRITTON...SISSETON...IPSWICH...WEBSTER...FAULKTON... REDFIELD...CLARK...WATERTOWN...MILBANK...CASTLEWOOD... CLEAR LAKE...MILLER 358 AM CDT MON MAY 16 2011 ...FROST ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS CANCELLED THE FROST ADVISORY. $$ SDZ003-015-162100- /O.NEW.KABR.WI.Y.0012.110516T1500Z-110517T0300Z/ CORSON-DEWEY- INCLUDING THE CITIES OF...MCLAUGHLIN...TIMBER LAKE 258 AM MDT MON MAY 16 2011 ...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 9 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 9 PM MDT THIS EVENING. * GUSTY SOUTH WINDS UPWARDS OF 45MPH ARE EXPECTED THROUGH THE DAY...DIMINISHING OVERNIGHT TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CONNELLY
3 follow-up statements
957 WWUS73 KABR 160900 CCA NPWABR URGENT - WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE ABERDEEN SD 359 AM CDT MON MAY 16 2011 ...A COOL START TO THE MORNING TRANSITIONS TO A WINDY AFTERNOON FOR THE WEST... .LOW PRESSURE ACROSS THE INTERMOUNTIAN WEST AND HIGH PRESSURE TO THE NORTHEAST WILL ALLOW FOR SOUTH/SOUTHEAST WINDS OF 20 TO 35 MPH WITH HIGHER GUSTS...DEVELOPING LATE THIS MORNING AND PERSISTING INTO THE EVENING HOURS. SDZ004-009-162115- /O.CAN.KABR.FR.Y.0001.110516T0900Z-110516T1300Z/ /O.COR.KABR.WI.Y.0012.110516T1500Z-110517T0300Z/ CAMPBELL-WALWORTH- INCLUDING THE CITIES OF...HERREID...MOBRIDGE 359 AM CDT MON MAY 16 2011 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 10 PM CDT THIS EVENING... ...FROST ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 10 PM CDT THIS EVENING. THE FROST ADVISORY HAS BEEN CANCELLED. * GUSTY SOUTH AND SOUTHEAST WINDS UPWARDS OF 45 MPH ARE EXPECTED THROUGH THE DAY...DIMINISHING OVERNIGHT TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ MNZ039-046-SDZ005>008-010-011-017>023-037-161000- /O.CAN.KABR.FR.Y.0001.110516T0900Z-110516T1300Z/ TRAVERSE-BIG STONE-MCPHERSON-BROWN-MARSHALL-ROBERTS-EDMUNDS-DAY- FAULK-SPINK-CLARK-CODINGTON-GRANT-HAMLIN-DEUEL-HAND- INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...EUREKA... ABERDEEN...BRITTON...SISSETON...IPSWICH...WEBSTER...FAULKTON... REDFIELD...CLARK...WATERTOWN...MILBANK...CASTLEWOOD... CLEAR LAKE...MILLER 359 AM CDT MON MAY 16 2011 ...FROST ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS CANCELLED THE FROST ADVISORY. $$ SDZ003-015-162115- /O.COR.KABR.WI.Y.0012.110516T1500Z-110517T0300Z/ CORSON-DEWEY- INCLUDING THE CITIES OF...MCLAUGHLIN...TIMBER LAKE 259 AM MDT MON MAY 16 2011 ...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 9 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 9 PM MDT THIS EVENING. * GUSTY SOUTH WINDS UPWARDS OF 45 MPH ARE EXPECTED THROUGH THE DAY...DIMINISHING OVERNIGHT TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CONNELLY
442 WWUS73 KABR 162035 AAA NPWABR URGENT - WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE ABERDEEN SD 335 PM CDT MON MAY 16 2011 ...STRONG SOUTHEAST WINDS WILL CONTINUE THIS AFTERNOON AND EARLY EVENING... .LOW PRESSURE ACROSS THE INTERMOUNTIAN WEST AND HIGH PRESSURE TO THE NORTHEAST WILL CONTINUE TO CREATE SOUTHEAST WINDS OF 20 TO 35 MPH WITH HIGHER GUSTS THIS AFTERNOON... PERSISTING INTO THE EARLY EVENING HOURS. SDZ003-004-009-015-170300- /O.CON.KABR.WI.Y.0012.000000T0000Z-110517T0300Z/ CORSON-CAMPBELL-WALWORTH-DEWEY- INCLUDING THE CITIES OF...MCLAUGHLIN...HERREID...MOBRIDGE... TIMBER LAKE 335 PM CDT MON MAY 16 2011 /235 PM MDT MON MAY 16 2011/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT /9 PM MDT/ THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT /9 PM MDT/ THIS EVENING. * GUSTY SOUTH AND SOUTHEAST WINDS UPWARDS OF 45 MPH ARE EXPECTED THROUGH THE EARLY EVENING...DIMINISHING OVERNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
155 WWUS73 KABR 170206 NPWABR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 906 PM CDT MON MAY 16 2011 SDZ003-004-009-015-170315- /O.CAN.KABR.WI.Y.0012.000000T0000Z-110517T0300Z/ CORSON-CAMPBELL-WALWORTH-DEWEY- INCLUDING THE CITIES OF...MCLAUGHLIN...HERREID...MOBRIDGE... TIMBER LAKE 906 PM CDT MON MAY 16 2011 /806 PM MDT MON MAY 16 2011/ ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS CANCELLED THE WIND ADVISORY. WIND SPEEDS HAVE BEGUN TO DIMINISH ACROSS THE AREA...THEREFORE THE WIND ADVISORY HAS BEEN CANCELLED. $$ PARKIN
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Aberdeen, SD wrote its last area forecast discussion before this wind advisory went out at May 15, 9:22 PM CDT, 6 hours 36 minutes earlier.
Area forecast discussion, May 15, 9:22 PM CDT, 6 hours 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ABERDEEN SD
922 PM CDT SUN MAY 15 2011
.UPDATE...
CLEAR SKIES...LIGHT WINDS WITH DEW POINTS IN THE 30S WILL BRING A
COOL NIGHT ACROSS THE CWA. AREAS OF FROST LOOK LIKELY ACROSS MUCH
OF THE CWA BY SUNRISE. FROST ADVISORY LOOKS FINE. UPDATED FORECAST
TO MAKE SOME SMALL CHANGES.
&&
.PREV DISCUSSION...
.SHORT TERM...TONIGHT THROUGH TUESDAY NIGHT
SFC HIGH WILL CONTINUE TO SETTLE INTO THE REGION OVERNIGHT
ALLOWING FOR CLEAR SKIES...LIGHT WINDS AND COOL TEMPERATURES.
RATHER DRY AIR MASS IN PLACE SO TEMPS SHOULD FALL FAIRLY QUICKLY
AFTER SUNSET. EXPECTING MID 30S ACROSS MUCH OF THE AREA WITH
PERHAPS A FEW SPOTS SNEAKING INTO THE LOW 30S. HAVE ISSUED A FROST
ADVISORY FOR MUCH OF THE EASTERN CWA AS TEMPS ARE EXPECTED TO DROP
INTO THAT 33 TO 36 DEGREE RANGE FOR A GOOD PORTION OF THE AREA. ON
MONDAY THE SFC HIGH SHIFTS EAST AND PRESSURE GRADIENT REALLY
TIGHTENS OVER WESTERN/CENTRAL SD. COULD BE LOOKING AT WIND ADVISORY
SPEEDS OVER PORTIONS OF THE WESTERN CWA BY THE AFTERNOON. WINDY
CONDITIONS WILL PERSIST INTO TUESDAY AS WELL AS THE GRADIENT
REMAINS TIGHT. BY TUESDAY AND TUESDAY EVENING A LARGE UPPER TROUGH
ENTERS THE WESTERN CONUS AND SHORTWAVE ENERGY WILL BEGIN AFFECTING
THE WESTERN DAKOTAS. RIGHT NOW IT APPEARS MAJORITY OF THE ACTIVITY
WILL BE WEST OF THE MISSOURI TUESDAY AND TUESDAY NIGHT. WILL CARRY
SMALL POPS FOR TUESDAY NIGHT OVER THE FAR WESTERN CWA. HIGHS ON
MONDAY AND TUESDAY WILL BE IN THE MID TO UPPER 60S.
.LONG TERM...WEDNESDAY THROUGH SUNDAY
MAIN FORECAST CHALLENGE DURING THE EXTENDED PERIOD IS WHEN TO START
SHOWERS AND THUNDERSTORM ACTIVITY FOR EAST RIVER LOCATIONS. MODEL
TIME HEIGHTS INDICATING AREAS EAST OF THE MO RIVER WILL HAVE A DRY
LAYER NEAR H85 THAT MAY NOT SATURATE UNTIL THURSDAY MORNING. OTHER
THAN THAT...MODELS SOLUTIONS ARE IN VERY GOOD AGREEMENT WITH EACH
OTHER REGARDING A WET PERIOD FOR THE LATTER HALF OF THIS WEEK. WET
CONDITIONS ARE EXPECTED WEDNESDAY/WEDNESDAY NIGHT THROUGH SATURDAY AS
AN UNSEASONABLY DEEP AND SLOW MOVING UPPER LEVEL CLOSED LOW SLOWLY
LIFTS NORTHWARD THROUGH ERN COLORADO THURSDAY NIGHT...AND THEN
NORTHWARD ALONG THE WY/SD BORDER FRIDAY AND SATURDAY. THIS SLOW
MOVING FEATURE WILL DRAW UP PLENTY OF GULF MOISTURE THAT IS
EXPECTED TO COMBINE WITH AN INCREASINGLY UNSTABLE ATMOSPHERE AND MID
AND UPPER LEVEL UVV ON THE EASTERN PERIPHERY OF THE UPPER LOW TO
PRODUCE REDEVELOPING BANDS OF NUMEROUS MODERATE/HEAVY SHOWERS AND
THUNDERSTORMS THROUGH THE PERIOD. LATEST GLOBAL MODEL GUIDANCE
ESTIMATING RAINFALL AMOUNTS FROM THE WEDNESDAY/WEDNESDAY NIGHT THROUGH
SATURDAY PERIOD IN THE 2.0-3.5 INCH RANGE FOR MOST AREAS...WITH
LOCALLY HIGHER AMOUNTS POSSIBLE DUE TO THE CONVECTIVE NATURE OF
THE PRECIP. THE UPPER LOW FINALLY LIFTS NORTH OF THE REGION ON
SUNDAY WITH A FEW LINGERING SHOWERS POSSIBLE.
TEMPERATURES WILL BE NEAR SEASONAL AVERAGES DURING THE LATTER
PART OF THE WORK WEEK WITH HIGHS IN MOST LOCATION NEAR 70 AND WITH
LOWS IN THE UPPER 40S TO MID 50S.
&&
.AVIATION...
TAFS FOR THE KABR...KATY...KPIR AND KMBG TERMINALS
VFR CLEAR SKIES ARE EXPECTED AT ALL TAF LOCATIONS THROUGH MONDAY.
&&
.ABR WATCHES/WARNINGS/ADVISORIES...
SD...FROST ADVISORY FROM 4 AM TO 8 AM CDT MONDAY FOR BROWN-CAMPBELL-
CLARK-CODINGTON-DAY-DEUEL-EDMUNDS-FAULK-GRANT-HAMLIN-HAND-
MARSHALL-MCPHERSON-ROBERTS-SPINK-WALWORTH.
MN...FROST ADVISORY FROM 4 AM TO 8 AM CDT MONDAY FOR BIG STONE-
TRAVERSE.
&&
UPDATE...MOHR
SHORT TERM...TMT
LONG TERM...CHURCH
AVIATION...MOHR
WEATHER.GOV/ABERDEENHazardous weather outlook, May 16, 3:52 AM CDT, 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ABERDEEN SD 352 AM CDT MON MAY 16 2011 SDZ003-004-009-015-170900- CORSON-CAMPBELL-WALWORTH-DEWEY- 352 AM CDT MON MAY 16 2011 /252 AM MDT MON MAY 16 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL SOUTH DAKOTA. .DAY ONE...TODAY AND TONIGHT GUSTY SOUTH WINDS OF 20 TO 35 MPH ARE POSSIBLE FROM LATE MORNING THROUGH THE EVENING HOURS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. MNZ039-046-SDZ005>008-010-011-016>023-033>037-045-048-051-170900- TRAVERSE-BIG STONE-MCPHERSON-BROWN-MARSHALL-ROBERTS-EDMUNDS-DAY- POTTER-FAULK-SPINK-CLARK-CODINGTON-GRANT-HAMLIN-DEUEL-STANLEY- SULLY-HUGHES-HYDE-HAND-JONES-LYMAN-BUFFALO- 352 AM CDT MON MAY 16 2011 /252 AM MDT MON MAY 16 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL MINNESOTA...CENTRAL SOUTH DAKOTA...NORTH CENTRAL SOUTH DAKOTA AND NORTHEAST SOUTH DAKOTA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. CONNELLY
The office that day
Everything else NWS Aberdeen, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 16, 3:57 AM CDT | Red Flag Warning | ABR | 12 hr |
Nearby
Wind Advisories in South Dakota, 2011Every wind advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.